MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-10 STRAIGHT 200CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-10 STRAIGHT 200CM; WIRE, GUIDE, CATHETER
Catalog Number M00316310
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during arteriovenous malformation (avm) case, physician rotated the subject guidewire for advancement in patient body, but the distal tip was not moved following the rotation at proximal.On withdrawal, the distal tip of the subject guidewire was found fractured and the procedure was completed successfully with another device.No clinical consequences were reported to the patient due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added.H3 device evaluated by mfg ¿updated.H3 summary attached - updated.D4 expiration date - added.D9 / h3 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.There are controls in the manufacturing process to ensure the product met specifications upon release.During visual and microscopic inspection, it was observed that the subject guidewire was returned in two segments (190cm proximal and 10cm distal).The proximal segment was inspected, and the nitinol tubing was broken but the core wire and platinum coil were not visible.The hydrophilic coating was found to be rough on the proximal segment and a bubble with collapsed dome was noted towards the distal end of the segment.The distal segment was inspected, and the nitinol tubing was broken with the core wire exposed and the core wire was observed through the distal tip dome.Functional testing was not required as reported event was confirmed from visual inspection.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The event was confirmed based on the damage noted to the returned device.The device failed to meet specification when returned for analysis.Additional information provided by the customer did not indicate any issues noted during unpacking or set up of the device, and the device was prepared as per dfu instructions.There was no indication of a user related issue.The anatomy was reported to be moderately tortuous.The guidewire tip was shaped, about 45°.The issue was noted on the subject guidewire distal end.There was no friction/resistance encountered during the procedure and the wire was not torqued to overcome the resistance.The subject guidewire was positioned within the external carotid artery when the issue occurred.There was no high tortuosity.The fractured segment was removed from the patient anatomy.A snare device was not used to remove the fractured segment.There was no injury to the patient due to this event.The reported problem is: the subject guidewire was inside the microcatheter.The operator rotated the subject guidewire, but the tip was not moved following the rotation at proximal.The operator removed the fractured segment from inside the microcatheter by using a syringe to maintain the negative pressure condition of the microcatheter and took the catheter out to bring the fractured guidewire out.Analysis of the returned device revealed that the subject guidewire was broken/fractured in two segments (190cm proximal and 10cm distal).The nitinol tubing was broken but the core wire and platinum coil were not visible in the proximal segment and the nitinol tubing was broken with the core wire exposed in the distal segment.The damage noted to the returned subject guidewire indicates a significant force was used during the procedure.An assignable cause of procedural factors will be assigned to the as reported and as analyzed code 'guidewire distal tip broken/fractured during use' as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.Product analysis also found the hydrophilic coating was rough on the proximal segment and a bubble with collapsed dome was noted towards the distal end of the segment.The bubble found on the device had been analyzed by research & development (r&d).Based on the results of scanning electron microscope (sem) and energy dispersive x-ray (edx) testing, it appears that the bubble and the control section of the coating are the same substance.The cause of coating bubble, which is most likely hydrophilic coating, could not be definitively determined.Therefore, based on the review and analysis of the available information, a cause of undeterminable will be assigned to the as analyzed code 'guidewire hydrophilic coating surface rough'.

Brand Name
SYNCHRO-10 STRAIGHT 200CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key18846893
Report Number3012931345-2024-00039
Device Sequence Number7757916
Product Code DQX
UDI-Device Identifier07613252187158
UDI-Public07613252187158
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K032146
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2024
Device Catalogue NumberM00316310
Device Lot Number0000131357
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/17/2024
Supplement Date Received by Manufacturer04/16/2024
Initial Report FDA Received Date03/06/2024
Supplement Report FDA Received Date05/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER (UNKNOWN).
Patient Age50 YR
Patient SexMale
Patient Weight70 KG